For many years now I have had problems with intimacy. I am happily married and am 28 years old. My problems include lack of desire and vaginal dryness. The lack of desire is becoming a big problem for my marriage. I have almost zero desire to be intimate even though I have a good marriage. Is there any correlation between epilepsy or epilepsy medications and sexual dysfunction? My medication is Lamictal. I have epilepsy in the right temporal lobe. Other than the seizure disorder I have no other known health problems. Thanks.
there is definitely a correlation beteen epilepsy medications and lower libido and you should talk to your doctor about this. There may be some medications that have fewer side effects or perhaps a different calibration of medication can help. Many doctors do not think about the other implications that medicine has and unfortunately , few of them understand how important a person's sexual life is and how an affected libido can impact a relationship. Talk to him about this issue and ask him to do some research about what other alternatives you might have.
In the meantime, it may be possible to trick your mind into overcoming the effects of the drug. The mind is a might machine you know! Even though it might not interest you right away, go with your husband to a female friendly sex site like Goodvibes.com or Lovers.com or Xandria.com and see if you can find some sexy videos. ( Some by Candida Royale are made especially with women's sensibility in mind) Set aside a night to be seductive with one another, watch the movie and make each other feel good. Get a great lubricant so that the dryness does not get in the way. You can get something like FDS -which is a lovely product - or Silk-e which feels like natural lubrication if you don't want to feel too slick. I would suggest trying several to see what you like- Wet is another good brand.. Eros is good too.
Try them out ahead of time and see what you like and if you need something stronger , ask your doctor since there are some lubricants that have topical estrogen ( but make sure that would not trigger any of your Epilepsy- so make sure you ask your regular doctor about that).
You might even try a vibrator together to help you get aroused . Sometimes when you have been in a long period of not being interested in sex it takes more than just the thought of sex to re charge your libido. So vibrators or G spot stimulators might be a good idea. Go on line and larn all about them- or go by one of the nicer sex shops in your city ( all of them have female friendly ones these days) or call one of the ones that have good staff - like LoversPackage, Lovers Pantry, Seattle Washington ) Babes in Toyland ( Seattle, New York City) or Fascinations ( Denver) or Eve's Garden ( New York City) and ask for help on what you should get. These are all discreet places.
Even if you don't feel like, make this time to give and take pleasure with your partner. Just even relating sexually a little bit can help wake up those pleasure centers in our body and brain. Maybe even give each other a quick massage first- but get yourself back in intimate contact with your partner. It is important for your relationship-- you know that. But it will also help you feel better too.
You might want to go to The Neurology and Neurosurgery Forum of this site. There is a recent question titled "complex partial seizures," and the neurologist who answered it addressed the question of sexual dysfunction and epilepsy. I'm sure the doctor in the present forum will have other comments regarding the psychosocial issues involved, but I just thought that this other question and answer might offer you additional information. Good luck.
I believe epilepsy itself can affect your lubrication, so always use waterbased lube. I'm wondering, though; do you take plenty of time to get aroused before having intercourse? Are you regularly orgasmic with your partner?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.